Please enter verification code
Time-Scale Analysis of Malaria Dynamics in Human-Mosquito Population
International Journal of Theoretical and Applied Mathematics
Volume 3, Issue 2, April 2017, Pages: 88-93
Received: Jan. 20, 2017; Accepted: Feb. 13, 2017; Published: Mar. 2, 2017
Views 2028      Downloads 144
Kodwo Annan, School of Science & Technology, Georgia Gwinnett College, Lawrenceville, USA
Article Tools
Follow on us
More realistic human-mosquito population mathematical model in which re-infected asymptomatic humans are considered is presented. Six possible time-scale of events for model transition from non-endemic to endemic state are analyzed. Results show that the buildup of the latent asymptomatic humans at steady state is the main dynamics of malaria in the endemic region. This become evident in the time scale of about 1-2 weeks and thus influences the mode of infection in the malaria transmission analysis.
Malaria Transmission, Timescale Analysis, Mathematical Modeling
To cite this article
Kodwo Annan, Time-Scale Analysis of Malaria Dynamics in Human-Mosquito Population, International Journal of Theoretical and Applied Mathematics. Vol. 3, No. 2, 2017, pp. 88-93. doi: 10.11648/j.ijtam.20170302.17
Copyright © 2017 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License ( which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
J. D. Charlwood, T. Smith, P. F. Billingsley, W. Takken, E. Lyimo and J. Meuwissen, Survival and infection probabilities of anthropophagic anophelines from an area of high prevalence of Plasmodium falciparum in humans, Bull. Entomol. Res., 87 (1997): pp. 445-453.
K. Annan and C. Mukinay. Stability and Time-Scale Analysis of Malaria Transmission in Human-Mosquito Population, International Journal of Systems Science and Applied Mathematics. Vol. 2, No. 1, 2017, pp. 1-9. doi: 10.11648/j.ijssam.20170201.11.
K. A. Cullen, and Paul M Arguin. "Malaria Surveillance--United States, 2012." Morbidity and Mortality Weekly Report. Surveillance Summaries (Washington, D. C.: 2002) 63.12 (2014): 1-22. MEDLINE with Full Text. Web. 6 Sept. 2015.
M. Dako-Gyeke and H. M. Kofie. "Factors Influencing Prevention and Control of Malaria among Pregnant Women Resident in Urban Slums, Southern Ghana." African Journal of Reproductive Health 19.1 (2015): 44-53. MEDLINE with Full Text. Web. 7 Sept. 2015.
S. Olaniyi, O. S. Obabiyi. Mathematical Model for Malaria Transmission Dynamics in Human and Mosquito Populations with Nonlinear Forces of Infection. IJPAM Vol. 88 No. 1, 2013, 125-156
H. F. Huo, G. M. Qiu. Stability of a Mathematical Model of Malaria Transmission with Relapse. Abs. & Applied Analysis, Volume 2014.
C. Chiyaka, W. Garira, S. Dube. Transmission Model of Endemic Human Malaria in a Partially Immune Population. Math & Comp. Modelling 46 (2007) 806-822.
WHO, World Malaria Report 2016. Geneva: World Health Organization; 2016. Licence: CC BY-NC-SA 3.0 IGO.
P. Brown, Trials and tribulations of a malaria vaccine, New Scientist (1991) 18-19.
H. M. Yang, Malaria transmission model for different levels of acquired immunity and temperature dependent parameters (vector). J. Public Health, 34 (2000), 223-231.
B. Ogutu, A. B. Tiono, M. Makanga, Z. Premji, A. D. Gbado, D. Ubben, A. C. Marrast, O. Gaye. Treatment of asymptomatic carriers with artemether-lumefantrine: an opportunity to reduce the burden of malaria. Malaria Journal, [online]. [viewed 09/11/2016].
M. Imwong, K. Stepniewska, R. Tripura, et al. Numerical Distributions of Parasite Densities during Asymptomatic Malaria. JID (2016) 213, 1322-1329.
J. Tumwiine, J. Mugisha, L. Luboobi. A mathematical model for the dynamics of malaria in a human host and mosquito vector with temporary immunity. Journal of Applied Math. & Computation, Vol. 189 (2005), 1953-1965.
N. Bacaer and C. Sokhna. A reaction-diffusion system modeling the spread of resistance to an antimalarial drug. Math. Biosci. Engrg, Vol. 2 pp. 227-238, 2005.
J. Li, Y. Zhao, S. Li. Fast and slow dynamics of malaria model with relapse. Mathematical Biosci., Vol. 246, No. 1, pp. 94-104, 2013.
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186